Home | Clinical Care | Research | Training | Division Activities

Education and Training:

A.B., Duke University, Durham, NC (1989)

M.D., University of Alabama, School of Medicine, Birmingham, AL (1993)

Residency in Internal Medicine, The Johns Hopkins Hospital, Baltimore, MD (1993-96)

Hematology Fellowship, University of Washington, Seattle, WA (2012-2013)

David Garcia, MD
Professor of Medicine, Division of Hematology
University of Washington School of Medicine

Office Address:
University of Washington
1705 NE Pacific St, Box 357710
Seattle, WA 98195

Phone:        (206) 543-3360
Fax:            (206) 598-6075
E-mail:        davidg99@uw.edu

CURRENT CLINICAL INTERESTS

Thrombotic disorders, including antiphospholipid syndrome and cancer-associated venous thromboembolism.


CURRENT RESEARCH INTERESTS

Clinical investigation, including outcomes-based and comparative effectiveness research. Main focus: novel oral anticoagulants, warfarin reversal, VTE risk prediction, and perioperative anticoagulation.


SELECTED PUBLICATIONS


Garcia D, Akl EA, Carr R, Kearon C. Antiphospholipid antibodies and the risk of recurrence after a first episode of venous thromboembolism: a systematic review. Blood. 122(5):817-24, 2013.

Garcia D, Barrett YC, Ramacciotti E, Weitz JI. Laboratory assessment of the anticoagulant effects of the next generation of oral anticoagulants. J Thromb Haemost. 11: 24552, 2013.

Siegal DM, Garcia D. Anticoagulants in cancer. J Thromb Haemost. 10: 223041, 2012.

Garcia DA, Crowther MA. Reversal of warfarin: case-based practice recommendations. Circulation. 125(23):2944-7, 2012.

Garcia D, Crowther MA, Ageno W. Practical management of coagulopathy associated with warfarin. BMJ. 19;340:c1813, 2010.

Crowther M, Ageno W, Garcia D, Wang L, Witt D, and others. Oral vitamin K versus placebo to correct excessive anticoagulation in patients receiving warfarin: a randomized trial. Ann Intern Med. 150:293-300, 2009.

Garcia D, Regan S, Henault LE, Upadhyay A, Baker J, Othman M, Hylek EM. Risk of thromboembolism with short-term interruption of warfarin therapy. Arch Intern Med. 168(1):63-9; 2008.